May-June '06 | briefing | mail | interviews | articlespsorchat | psorchat review | don't say this | flaker creativity | flakers' jargon | other places | archives | send mail | ed dewkesearch | acknowledgments | legal stuff | 2006 Ed Dewke

Raptiva AND Acitretin AND Pagano
from Tony C.

I have been on Raptiva for almost a year now, at six months it stopped working, but only for parts of my body. I had to see my Derm and he put me on Neotigason (acitretin, available in the U.S. as Soriatane) which saved me, in combination with Raptiva of course.

I have also been strictly on the Pagano diet for the last seven months, I have no idea whether the diet is working or not, because I am 95 percent clear.

However, I have just decided to have a break from Raptiva and the Neotigason, and see what the diet has to offer. if I told you that I am not scared I would be lying, but I have to try, and I am optimistic.  I will let you know how I go.

In your last update, I was really hoping I would hear more Pagano stories, especially from Robin, the last update from her was that she was adding Kalawalla to her diet, and we didn't hear anymore on  that. It would be a great help to many people if she could tell us how that went for her.

Ed, thanks for your hard work. God bless you. -Tony C.

*****

Ed’s Response:  That’s an interesting combination therapy, Tony.  Raptiva works on particular cells in the immune response cycle (inhibiting their function); acitretin (an oral retinoid) works directly on types of skin cells (limiting their replication).  I’ve heard from a number of people using Soriatane (acitretin) in the U.S. in combo regimens.  My own experience with Soriatane by itself was uneventful — meaning it really didn’t help my P at all.

By following the Pagano diet while engaging in this drug regimen, I’m afraid you’ve forfeited any reliable conclusions about the diet OR the drugs.  The next few months won’t lend any reliable conclusions either, even though you’re not taking Raptiva or acitretin any longer.  The diet COULD BE working, but it might be overwhelmed by any rebound effect after stopping the drugs.  I’d withhold drawing any conclusions for at least 3-6 months on the diet alone.  By then, if the diet’s NOT working for you, you could be really miserable. 

But the risk of being really miserable is the price most of us pay for trying to find something that will really help our P.

Didn’t hear from Robin in March or April, either.  Tell you what, Tony.  If I don’t hear from Robin before the July update, I’ll try to get in touch with her.  -Ed

This Month's Mail | Archives

www.flakehq.com